MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14; PROSTHESIS, HIP
Catalog Number 00877503202
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Muscle/Tendon Damage (4532)
Date of Event 12/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Ref 00630505032 lot 66070576 longevity liner.Ref 00784802300 lot 66528181 kinectiv neck g.Ref 00620205222 lot 66624520 tm modular cup 52mm.Ref 00625006520 lot 66814859 screw 6.5x20mm.Ref 00625006520 lot 66791366 screw 6.5x20mm.Ref 00771300700 lot 66483312 m/l taper kinectiv stem 7.5 the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that a patient had a right total hip arthroplasty.Subsequently, the patient was revised, approximately 2 months post implantation, due to instability and recurrent dislocations.During the revision, the surgeon noted that the posterior capsule was already traumatically removed, and the hip was dislocating in the sleeping position.The acetabular component was well-fixed and in appropriate position.The femoral component was found lacking anteversion but was well-fixed and therefore not revised.The head and liner were replaced with constrained components without complications while all other implants remained intact.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records were provided and reviewed by a health care professional.The patient is female and was born in 1959 (bmi 30.37).The patient underwent an initial right tha due to osteoarthritis.Subsequently, the patient underwent revision surgery, due to instability and recurrent dislocations.During the procedure, the surgeon observed that the posterior capsule had already been traumatically removed, and the hip was dislocating while the patient was in a sleeping position.The acetabular component was well-fixed and appropriately positioned.Although the femoral component lacked anteversion, it remained securely fixed and was not revised.The head and liner were successfully replaced with constrained components without complications, while all other implants remained intact.Based on the available information, the reported event can be confirmed, but a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 32/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21358601
Report Number0009613350-2025-00052
Device Sequence Number18255764
Product Code LZO
UDI-Device Identifier00889024430327
UDI-Public(01)00889024430327(17)340112(10)3182100
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00877503202
Device Lot Number3182100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight67 KG